MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-120
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The 6.0x120mm armada 35 balloon dilatation catheter (bdc) was used, however, there was resistance during withdrawal of the balloon over the introducer.It was noted that the delivery catheter was stretched and trapped the wire inside it.The balloon was inflated twice under nominal pressure and negative was held around 3-5 seconds.There was no deflation issue reported and the balloon was withdrawn completely deflated.There was no difficulty removing the stylet or protective sheath.The device was not prepared (air aspiration) outside the anatomy prior to use.The contrast mix was 40% contrast and 60% heparin fluid.Under active aspiration, all devices were removed as a single unit.Another armada 35 was used to complete the procedure.A second device was stretched in the same way but it was during manipulation at the back table and it was after it was successfully used and removed from the patient.The second device had no issues and the physician performed a catheter stress tension test on the table after use with the same result.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(6) 2022 (b)(4).The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the contrast mix used during the procedure was 40% contrast and 60% heparin fluid.It should be noted that the armada 35 / armada 35 ll instruction for use (ifu) specified that the contrast is 60% contrast diluted 1:1 with normal saline.In this case, the contrast ratio used was less than the required percentage.It is unknown if the ifu violation caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the introducer sheath; however, the reported stretched shaft appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6- medical device problem code 2017 "incorrect prep" removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16034568
Report Number2024168-2022-13012
Device Sequence Number20639179
Product Code LIT
UDI-Device Identifier08717648155307
UDI-Public08717648155307
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberB2060-120
Device Catalogue NumberB2060-120
Device Lot Number20325G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight75 KG